Hail, Harper
- When
- June 15, 7:55 PM CST
- Where
- Harper County, 8 mi SW of Laverne
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.628, -100.002
Thunderstorms developed east of a dry line located over the Texas panhandle, as well as over southwest Kansas where a complex of thunderstorms developed. Although most of the thunderstorms weakened below severe limits as they moved into western Oklahoma, one thunderstorm maintained its intensity as it moved into Harper county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Thunderstorms developed east of a dry line located over the Texas panhandle, as well as over southwest Kansas where a complex of thunderstorms developed. Although most of the thunderstorms weakened below severe limits as they moved into western Oklahoma, one thunderstorm maintained its intensity as it moved into Harper county. Quarter-size hail was reported southwest of Laverne.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 15, 6:00 PM CST, 1 hour 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 700 PM CDT MON JUN 15 2009 .AVIATION... ISOLATED SEVERE STORMS MAY MOVE ACROSS FAR WESTERN OK OVER THE NEXT 1 TO 2 HOURS...HOWEVER BETTER CHANCES FOR STORMS MAY BE WITH DEVELOPING COMPLEX OVER SOUTHWEST KANSAS. COMPLEX MAY MOVE ACROSS NORTH CENTRAL OKLAHOMA BY LATE THIS EVENING. WEAK BOUNDARY IS FORECAST TO MOVE INTO FAR NORTHERN OKLAHOMA...WITH SOUTHWEST AND SOUTHWEST WINDS RETURNING TUESDAY MORNING/AFTERNOON. && SIX .PREV DISCUSSION... /ISSUED 242 PM CDT MON JUN 15 2009/ DISCUSSION... SOME ELEVATED SHOWERS/STORMS CONT TO DEVELOP EARLY THIS AFTN ACROSS PORTIONS OF WESTERN OK. OUN MID-DAY SOUNDING SHOWS A DECENT CAP REMAINING OVER THE AREA. HOWEVER... CAP SHOULD BE WEAKER TO THE WEST. A SHORTWAVE MOVING INTO NM LATER THIS AFTN/EVENING WILL ALSO BRING COOLER TEMPS AT MID-LVLS AND PROVIDE LIFT TO PORTIONS OF THE REGION. THE DRYLINE MAY SHARPEN WEST OF THE FA LATER THIS AFTN WITH BETTER CONVERGENCE ALSO PROVIDING SOME LIFT FOR STORMS. SO CHANCE OF SFC-BASED STORMS DEVELOPING TO THE WEST IN THE TX PANHANDLE AND MOVING EAST INTO PORTIONS OF THE FA. MODELS SHOW A STORM COMPLEX DEVELOPING AND MOVING EAST MAINLY AFFECTING PORTIONS OF NORTHERN OK. LLJ WILL DEVELOP TONIGHT WHICH MAY HELP MAINTAIN DEVELOPMENT THROUGH THE OVERNIGHT HOURS INTO TUES MORNING. SUFFICIENT INSTABILITY AND SHEAR SHOULD DEVELOP FOR SEVERE STORMS TO BE POSSIBLE. AN OUTFLOW BOUNDARY WILL LIKELY MOVE ACROSS PORTIONS OF NORTHERN OK LATE TONIGHT/TUES MORNING FROM OVERNIGHT CONVECTION... EVEN IF MOST OF STORMS REMAIN NORTH OF THE FA IN KANSAS. THIS BOUNDARY MAY REMAIN OVER THE AREA TUES AFTN AND COULD BE A FOCUS FOR TSTM DEVELOPMENT. FURTHER SOUTH CAP SHOULD BE STRENGTHENING AS UPR RIDGE BEGINS TO DEVELOP OVER THE SOUTHERN PLAINS. SO THE CHANCE FOR STORMS TUESDAY AFTN/EVENING WILL BE LOW AND MAY BE MORE ISOLATED IN NATURE IF STORMS DEVELOP. MODELS SHOW UPR RIDGE CONT TO STRENGTHEN OVER THE REGION WITH DRY AND HOT CONDITIONS WEDNESDAY AND THURSDAY. A STRONG UPR WAVE MOVING THROUGH THE CENTRAL U.S. WILL MOMENTARILY DAMPEN/FLATTEN THE RIDGE OVER THE REGION AND BRING A COOL FRONT TO THE FA. SHOWERS/TSTMS WILL BE POSSIBLE WITH THE FRONT FRIDAY. MODELS THEN SHOW UPR RIDGE RE-ESTABLISHING ITSELF AND AFFECTING THE REGION INTO EARLY NEXT WEEK LEADING TO HOT AND DRY CONDITIONS. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 72 96 73 99 / 30 20 20 10 HOBART OK 72 102 74 100 / 40 10 10 10 WICHITA FALLS TX 74 103 74 101 / 20 10 10 10 GAGE OK 66 92 67 101 / 50 20 20 10 PONCA CITY OK 66 92 73 99 / 60 20 20 10 DURANT OK 73 97 73 97 / 10 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
700 PM CDT MON JUN 15 2009
OKZ004>048-050>052-TXZ083>090-161000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
700 PM CDT MON JUN 15 2009
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA IS NORTH AND WEST OF A LINE FROM BENJAMIN
TEXAS... TO LAWTON... TO SEMINOLE.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE THROUGH 1 AM.
IMPACTS...
SOME DAMAGE TO AUTOMOBILES AND TENDER VEGETATION FROM LARGE HAIL UP
TO THE SIZE OF BASEBALLS.
DAMAGING WIND GUSTS TO 70 MPH.
ISOLATED TORNADOES.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS UNTIL EARLY
TUESDAY MORNING.
DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS DEVELOPED DURING THE LATE AFTERNOON
IN THE VICINITY OF A DRYLINE FROM THE TEXAS PANHANDLE INTO SOUTHWEST
KANSAS. VERY UNSTABLE AIR AND MODERATE DEEP LAYER WIND SHEAR WILL
SUPPORT SEVERE STORM DEVELOPMENT... INCLUDING THE DEVELOPMENT OF
ISOLATED SUPERCELL THUNDERSTORMS. THESE THUNDERSTORMS WILL MOVE
NORTHEAST AND WILL LIKELY AFFECT PORTIONS OF NORTHWEST OKLAHOMA THIS
EVENING.
THE STORMS MAY BECOME MORE NUMEROUS DURING THE EVENING AND DEVELOP
INTO A LARGER COMPLEX AIDED BY AN UPPER LEVEL DISTURBANCE MOVING OUT
OF THE ROCKIES AND A STRENGTHENING LOW LEVEL JET. THESE STORMS WILL
THEN LIKELY TRACK ACROSS KANSAS AND NORTHERN PARTS OF OKLAHOMA
OVERNIGHT WITH DAMAGING WIND AND LARGE HAIL THE MAIN THREATS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JUN 16.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.
OTHER HAZARDOUS WEATHER...
AS THUNDERSTORMS DISSIPATE DURING THE EARLY MORNING HOURS ON
TUESDAY... DOWNDRAFTS MAY CAUSE STRONG WIND GUSTS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
CONTINUED MODERATE SOUTHWEST FLOW ALOFT WITH EMBEDDED UPPER LEVEL
DISTURBANCES... AS WELL AS A POSSIBLE LINGERING THUNDERSTORM OUTFLOW
BOUNDARY... WILL MAINTAIN A CHANCE OF THUNDERSTORMS MOSTLY OVER
NORTHERN OKLAHOMA ON TUESDAY. BY WEDNESDAY... HIGH PRESSURE BUILDING
NORTHWARD FROM TEXAS WILL STRENGTHEN THE WARM AIR CAP...
DISCOURAGING THUNDERSTORM DEVELOPMENT. THE NEXT CHANCE OF
THUNDERSTORMS WILL BE FRIDAY AND FRIDAY NIGHT AS AN UPPER LEVEL
STORM SYSTEM APPROACHES THE AREA AND A COLD FRONT MOVES INTO
OKLAHOMA.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
TUESDAY MORNING.
CJS/IISPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 622 PM CDT MON JUN 15 2009 OKZ009-152345- ELLIS OK- 622 PM CDT MON JUN 15 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS COUNTY. AT 621 PM CDT...A THUNDERSTORM CONTINUED TO APPROACH ELLIS COUNTY FROM THE WEST. THE STORM HAD WEAKENED SIGNIFICANTLY...AND WAS NO LONGER SEVERE. A BRIEF PERIOD OF MODERATE RAIN...AND WIND GUSTS TO 40 MPH...IS POSSIBLE IN NORTHERN ELLIS COUNTY NEAR CATESBY. BURKE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 649 PM CDT MON JUN 15 2009 OKZ004-160030- HARPER OK- 649 PM CDT MON JUN 15 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER COUNTY. A SEVERE THUNDERSTORM WAS LOCATED 19 MILES WEST OF LAVERNE AT 648 PM CDT...MOVING NORTHEAST AT 45 MPH. IF THE STORM MAINTAINS ITS INTENSITY...IT WILL AFFECT WESTERN HARPER COUNTY NEAR ROSSTON...AND THE NORTH SIDE OF LAVERNE...AFTER 705 PM CDT. PEOPLE IN HARPER COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. BURKE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 703 PM CDT MON JUN 15 2009 OKZ004-160030- HARPER OK- 703 PM CDT MON JUN 15 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER COUNTY. A STRONG THUNDERSTORM WAS LOCATED 10 MILES WEST OF LAVERNE AT 701 PM CDT...MOVING NORTHEAST AT 45 MPH. THE STORM WAS WEAKENING RAPIDLY. SMALL HAIL AND WINDS AROUND 40 MPH ARE POSSIBLE NEAR LAVERNE AND ROSSTON...BEFORE THIS STORM DISSIPATES. BURKE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 757 PM CDT MON JUN 15 2009 TXZ083-160130- HARDEMAN TX- 757 PM CDT MON JUN 15 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARDEMAN COUNTY. A STRONG THUNDERSTORM WAS LOCATED 14 MILES WEST OF GOODLETT AT 756 PM CDT...MOVING NORTHEAST AT 35 MPH. THIS STORM WILL AFFECT WESTERN HARDEMAN COUNTY...INCLUDING LAZARE AND GOODLETT...AND TRAVELERS ALONG HIGHWAY 287 WEST OF QUANAH. SMALL HAIL AND WINDS AROUND 50 MPH ARE LIKELY. PEOPLE IN HARDEMAN COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. BURKE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 831 PM CDT MON JUN 15 2009 OKZ036-TXZ083-084-087-160210- JACKSON OK-HARDEMAN TX-FOARD TX-KNOX TX- 831 PM CDT MON JUN 15 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD...HARDEMAN...JACKSON AND KNOX COUNTIES. AT 828 PM CDT...A SEVERE THUNDERSTORM WITH LARGE HAIL WAS LOCATED NEAR GUTHRIE TEXAS...MOVING EAST. THIS STORM MAY EVENTUALLY REACH KNOX COUNTY AFTER 9 PM. OTHER STRONG THUNDERSTORMS WERE LOCATED 20 MILES NORTHWEST OF CROWELL TEXAS...AND 7 MILES WEST OF ELDORADO IN SOUTHWEST OKLAHOMA...MOVING NORTHEAST AT 35 MPH. THESE STORMS WILL PRODUCE SMALL HAIL AND WINDS AROUND 50 MPH...AS THEY APPROACH ELDORADO...LAZARE...AND GOODLETT. BURKE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 838 PM CDT MON JUN 15 2009 OKZ004-009-160200- HARPER OK-ELLIS OK- 838 PM CDT MON JUN 15 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS AND HARPER COUNTIES. A SEVERE THUNDERSTORM WITH LARGE HAIL...WAS LOCATED 13 MILES SOUTHWEST OF LAVERNE AT 837 PM CDT...MOVING NORTHEAST AT 20 MPH. IF THIS STORM MAINTAINS STRENGTH...SEVERE WEATHER MAY AFFECT FAR NORTHERN ELLIS COUNTY...AND WESTERN HARPER COUNTY...ESPECIALLY BETWEEN MAY AND ROSSTON...INCLUDING LAVERNE. PEOPLE IN ELLIS AND HARPER COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. BURKE
The Dodge City radar (KDDC), 126 km away, was scanning. The volume nearest the first event began at 01:54 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2009Every state in 2009This day in weather historyWarnings in Oklahoma, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 185663.